Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Hiv Cause Dehydration

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...if they are a side effect of treatment or a symptom of something more serious. Diarrhea and HIV Diarrhea is one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than...
Ask the Experts

hysterectomy causing diarrhea?

Five weeks ago I had a radical vaginal hysterectomy. I got along very well until last week, when extreme heartburn, diarrhea and dehydration occurred bad enough to send me to ER. Could the diarrhea be linked to the hysterectomy?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...This Body forum is exclusively for discussion of side effects of antiretroviral therapy (HIV treatment). Read more »

medication side effect

my brother is just recently diagnosed with hiv. and just 3 days ago started the medication. his cd4 count is in 200 range and after he started the medication he feels nausiated and also trow up and very unstable walking, very weak. is that normal.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...A significant percentage of persons who start HIV medications experience stomach/gut side effects which often include nausea and vomiting. If a persons gets dehydrated from those Read more »

muscle cramping

I have been on HAART for several years now and have experienced just about every type of side effect you can imaging from the drugs. Most recently I have been experiencing severe muscular cramping. This occurs in my arms, legs, and most painfully in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...cramps there). How that happens is not clear to me. Sometimes moderate increases in lactic acid can result in cramps as can dehydration. Some HIV meds seem to cause cramps in a small subset of individuals for no apparent region (have you had... Read more »

About body ....

I'm black from africa and living in europa,i use mds(kaletra & combivur) since one year and half.But my body start changed with dehydration.What can i use like cream to still in good condition ?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The cause of your dehydration status is unclear to me from the information you provided. There are numerous HIV specialist in Europe who would be willing Read more »
Articles
AIDS InfoNet

Diarrhea

...with HIV disease. Diarrhea can be a serious problem. Mild cases disappear within a few days. Severe cases can cause serious dehydration or nutritional problems. Is Diarrhea Dangerous? The greatest risk of diarrhea is dehydration. You can... Read more »
AIDS InfoNet

Recreational Drugs and HIV

...between ecstasy and ritonavir. It can also increase the risk of kidney stones with indinavir (Crixivan, Fact Sheet 441 ) due to dehydration. GHB (Xyrem, "date rape drug") is normally eliminated from the body by the lungs (through breathing).... Read more »
AIDS InfoNet

HIV and Kidney Disease

...the blood when protein breaks down. It is normally removed by the kidneys. High BUN levels can be due to a high-protein diet, dehydration, or kidney or heart failure. High BUN levels should trigger a search for kidney disease. Creatinine is... Read more »
AIDS InfoNet

Cryptosporidiosis

...therapy (ART). Adding nitazoxanide helps fight crypto. Chronic diarrhea due to crypto should be controlled in order to avoid dehydration, loss of electrolytes, and more serious problems like wasting. Read more »
Connect With Others

Ur Stories on Early HIV Symptoms.

Posted by thinker, 3 Replies
...of you out there would share your stories with me about your experience with ARS (early symptoms) before you were diagnosed HIV +. What type of symptoms did you have? How long after your exposure did they occurr? How long did they last? What was... Read more »

Posted by Anonymous
Read more »

is chapped lips a sign of hiv infection

Posted by Anonymous, 3 Replies
I recently had a high risk encounter and a few weeks after got really cracked chapped lips.I happened to have other symptoms as well just curious cause I haven't heard much about it being a symptom. Read more »

Paranoid and anxious about negative test

Posted by Roper2008, 4 Replies
...with Fever, Banging Headache, Sore Throat and night sweats! My anxiety goes through the roof and I'm fearful that I gave her HIV! Basically I am beginning to doubt my result, I was drinking heavily right up to test day and taking copious... Read more »